Results 1 to 6 of 6
Needing help quitting vicodin
  1. #1
    Infowarrior is offline Junior Member
    Join Date
    Jun 2013
    Posts
    26

    Default Needing help quitting vicodin

    I am very new to this site but feel I need to start taking control and seeking help where help is available. I have been physically addicted to vicodin for about 2 years. I have shoulder instability and it took years to diagnose. During that time I was given a rx for vicodin 5mg 2x a day and took those to help me get through cosmetology school. School ended and I had surgery on my right shoulder to tighten the surrounding tissue. It was much more severe than my surgeon thought and I woke up with screws in my shoulder bone instead of the few stitches he said would have done the job. That was 9 months ago. My dose increased because I was in recovery and now that time has passed and my shoulder joint is still incredibly painful and "crunchy" the surgery was called unsuccessful by the surgeon who promised me relief.

    I am stuck. I have to take more pain meds because of my tolerance and have in the past month moved from 4 10mg a day to 7.5 mg 4 times a day. My rx was for 3 x a day and I have run out. I want so very badly to not need these drugs but at the same time the pain in my shoulders can become excruciating I am out of my rx early because I needed to take them more often to mask the pain enough to get things done around the house. UGHHH I'm just so frustrated. I am no longer on insurance because of my age and while I know I need to get another surgery it's not going to happen until early next year.

    I do not have any kids to care for which makes me thankful as I don't think i'd have the energy but the problem is I live with my mother and bf (we moved in to help take care of her during cancer treatment) and a lot is expected of me to keep things going smoothly in the house.

    I can say I honestly am only physically addicted to these meds, when I am out I never crave the drug or feel the need to buy off the streets I'm just in so much physical pain Withdrawals do not help. I think the worst of them is the RLS which gets so incredibly annoying. I'm stuck stuck stuck. I want to find relief in non narcotics but haven't had much luck. I have one pill left for today and that's it. If anything i'm hoping that with the time before my script I can get my tolerance down so that I may find relief in the amount prescribed.

    Any help on RLS would be amazing. I have read up on the thomas plan but don't have access to some of the supplements listed.

    Thank you so much for letting me rant.

    Hopeful to heal.

  2. #2
    wayne358 is offline New Member
    Join Date
    Jun 2013
    Posts
    9

    Default

    Hope you are OK today? Hope you are still clean. People here really do care. It's hard when you say you have pain. What degree is your pain? Do you think you can live with the pain without opiates? If so just go CT. I have lots of times and have decided CT is the way to go with the hydros. Done em for years. You will get tired of the WD's and at some point in your life leave them alone. WHY NOT NOW? They're horrible. Make you sick even when you take them. Opiates put a false imprint on your brain the all is great when in fact it's not. You're dying. Stop it please. Stop it for yourself first of all then stop it for the family. I know it has to be tough with a hubby demanding from you. Explain where you stand and stop it. Good luck.

  3. #3
    Infowarrior is offline Junior Member
    Join Date
    Jun 2013
    Posts
    26

    Unhappy

    I'm not clean today I found an old script for oxy and have been taking them. I feel so incredibly discouraged but my pain is really difficult to tolerate. I have tried asking my doctor for non narcotic pain meds and he just says to take tylenol which does not help at all. The last time I went in to see him he examined my arms and specifically the right which I had surgery on and said that it had not healed correctly. Obviously it hadn't since now my shoulder is worse than before the surgery. I have been told to not get surgery, that many times you end up with a condition worse than before and now I believe them. My shoulder has this grinding, even with simple movements like when walking it just crunches and sends this intense pain down almost to my wrist I hate it, I hate that I am so young and am taking pain meds. I don't even drink, I dont smoke weed I do nothing else and actually hate the feeling of being high (I'm a control freak) UGHHHHH I just want to scream sometimes because I feel I have to either keep taking pain medication or be in sometimes excruciating pain. Id say that when i'm on medication the pain is about a 3 and while off it stays at an 8 and when I feel it in-between in and out of socket it's a full 10. I wish I could say that it's my mind making the pain to excuse the med use but the pain has been there long before I ever started taking them and only gotten worse with mico tearing of ligaments and all sorts of scar tissue. I am stuck. stuck stuck stuck. I guess one good thing is that I'm only taking 2 of the oxy a day. It actually doesn't help as much as my 7.5 vicodin do which is odd to me as I thought they were much stronger. I need help. I find comfort in this site though. It helps me with the guilt of keeping it all to myself. It helps me have hope hearing other peoples stories. Going to visit this site much more often.

  4. #4
    wayne358 is offline New Member
    Join Date
    Jun 2013
    Posts
    9

    Default

    First of all let me say I'm sorry you hurt. Pain is no fun. Have you tried ibuprofen? It helps my joint pain. The opiates will do nothing to heal your shoulder. Just hide it for a while until the time comes when you will have to quit them and that is no fun. I have been addicted to Hydrocodone and Oxycodone. (Oxycontin) I know you probably know this but let me remind you. Oxycodone has some of the very worst withdrawals (wd's). I felt sick with the flu for a more than a week. Around 10 days. With the Hydrocodone I felt better after 3 days with only 1 real sick day. Not nearly as severe either. Don't know how long and how many oxys you have taken but I would suggest dumping those things straight into the toilet and flush. The wd's are horrible. Please think about what you're doing. At first you said you wanted to get off the Hydros and now you have gotten a hold of something that is really hard to shake. Most that take oxys for any period of time end up having to use a Dr prescribed suboxone treatment plan to get off them. A taper down plan. It's not cheap either as you said you have no insurance. You don't want to have to SUFFER thru all that do you? Pain hurts but pain and being deathly sick at the same hurts more. Please....... If you haven't taken too much of the oxys, quit now and just go thru a Hydrocodone withdrawal of about 3 days with only 1 day of feeling sick. You really start feeling better very soon or you can choose the other. It's up to you. If you don't have any problems taking the benzos as they have a terrible wd's too then maybe use just a few to help with the anxiety in the Hydro withdrawal. No more than 1 or 2mgs total. It's really won't be that difficult to do if you don't keep on with the oxys. You're right about this forum though. It does help to read about others problems and even vent on occasion. Most people for reason will not post but will come on and read about others as they can relate to them for sure. Please think about this. Let us know how you feel. You can beat this. What do you think? Please let me know. Waiting on a reply. Wayne
    Last edited by Anonymous; 06-16-2013 at 10:51 AM.

  5. #5
    Infowarrior is offline Junior Member
    Join Date
    Jun 2013
    Posts
    26

    Default

    Sorry it's taken so long. Had to help a friend out yesterday and my phone ended up dying, the end all kind of die so I was unable to reply as soon as I'd like. I have been taking the oxy for 4 days and 2 a day. I've used them in the past when i've run out of my vicodin, I didn't notice any WDs from them in the past. I will do as you suggest and stop taking them but now I think I'll taper off. WDs on top of Wds does not sound like something I can handle right now. Will I still be WDing from the Vicodin when I stop taking them? Oyyy I don't know much about any of this really. I wish that IBprofin controlled my pain. I'd never take another pain pill again if that was the case. To get any relief at all I was taking 800mgs every 4 or 5 hours. My doctor said that was doing way too much damage on my stomach and liver. The stuck feeling is overwhelming. I hate it.

  6. #6
    wayne358 is offline New Member
    Join Date
    Jun 2013
    Posts
    9

    Default

    Hope you are OK. As long as you're taking the oxys you're not going to have any wd's.
    It's an opiate and much stronger than the hydros. I've had some surgery's and broken
    bones and always took opiates so who am I to recommend you not take the them. I learned very soon what my DOC (drug of choice) was. It appears to me that you have a decision. A decision on taking the opiates or not. A decision whether or not you want a clear mind when trying to get a handle on the situation. I have found that I still have a brain after opiates. Clear. I'll never go back. It's just not worth it for me. I am sooooo very tired of being sick because of opiates. Good Luck. I would still ditch the oxys. Wayne

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22